REAL

Covering lattice points by subspaces

Bárány, Imre and Harcos, Gergely and Pach, János and Tardos, Gábor (2002) Covering lattice points by subspaces. Periodica Mathematica Hungarica, 43 (1-2). pp. 93-103. ISSN 0031-5303 (print), 1588-2829 (online)

[img] PDF
1043134.pdf
Restricted to Registered users only

Download (221Kb) | Request a copy

Abstract

We find tight estimates for the minimum number of proper subspaces needed to cover all lattice points in an n-dimensional convex body C, symmetric about the origin 0. This enables us to prove the following statement, which settles a problem of G. Halász. The maximum number of n-wise linearly independent lattice points in the n-dimensional ball r B n of radius r around 0 is O(rn/(n-1)). This bound cannot be improved. We also show that the order of magnitude of the number of diferent (n - 1)-dimensional subspaces induced by the lattice points in r&Bgr;n is rn/(n-1).

Item Type: Article
Subjects: Q Science / természettudomány > QA Mathematics / matematika
Depositing User: Erika Bilicsi
Date Deposited: 23 Nov 2012 21:16
Last Modified: 23 Nov 2012 21:16
URI: http://real.mtak.hu/id/eprint/3424

Actions (login required)

View Item View Item